Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2015, 8:14 AM CDT for 4 counties in Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 8:14 AM CDT (13:14 UTC)
- Expired
- Jul 14, 2015, 9:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:20 AM CDT | TSTM WND DMG | Yates Center, KS | REPORTS OF TREES AND POWER LINES DOWN NEAR YATES CENTER AND THE WESTERN PORTIONS OF THE COUNTY. |
| Jul 14, 8:43 AM CDT | TSTM WND GST 60 | Iola, KS | POWER LINES WERE REPORTED DOWN ALONG WITH DEBRIS IN THE ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS53 KICT 141314
SVRICT
KSC001-133-205-207-141415-
/O.NEW.KICT.SV.W.0166.150714T1314Z-150714T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 915 AM CDT
* AT 814 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
YATES CENTER...MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
HARPE...GAS...MORAN...BUFFALO...NEOSHO FALLS...SAVONBURG...
ELSMORE...STARK...MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...
PIQUA AND ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3774 9589 3804 9585 3804 9509
TIME...MOT...LOC 1314Z 285DEG 57KT 3785 9563
HAIL...1.00IN
WIND...60MPH
$$
SMITH5 follow-up statements
713
WWUS53 KICT 141325
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 AM CDT TUE JUL 14 2015
KSC001-133-205-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
825 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WOODSON...NORTHEASTERN WILSON...ALLEN AND NORTHERN NEOSHO
COUNTIES...
AT 825 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HUMBOLDT...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
HARPE...GAS...MORAN...BUFFALO...NEOSHO FALLS...SAVONBURG...ELSMORE...
STARK...MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...PIQUA AND ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3774 9589 3804 9585 3804 9509
TIME...MOT...LOC 1325Z 279DEG 50KT 3785 9554
HAIL...1.00IN
WIND...60MPH
$$
SMITH111
WWUS53 KICT 141336
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT TUE JUL 14 2015
KSC001-133-205-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
836 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WOODSON...NORTHEASTERN WILSON...ALLEN AND NORTHERN NEOSHO
COUNTIES...
AT 835 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
HARPE...GAS...MORAN...NEOSHO FALLS...SAVONBURG...ELSMORE...STARK...
MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...PIQUA...ROSE AND
CHANUTE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3777 9580 3804 9585 3804 9509
TIME...MOT...LOC 1335Z 278DEG 53KT 3785 9545
HAIL...1.00IN
WIND...60MPH
$$
SMITH617
WWUS53 KICT 141349
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT TUE JUL 14 2015
KSC205-141358-
/O.CAN.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WILSON KS-
849 AM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3746 9509 3770 9553 3773 9553 3773 9559
3777 9566 3804 9566 3804 9509
TIME...MOT...LOC 1348Z 270DEG 50KT 3786 9531
$$
KSC001-133-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-ALLEN KS-NEOSHO KS-
849 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN WOODSON...ALLEN AND NORTHERN NEOSHO COUNTIES...
AT 848 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA HARPE...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...ERIE...ST. PAUL...LA HARPE...GAS...
MORAN...NEOSHO FALLS...SAVONBURG...ELSMORE...STARK...MILDRED...
BASSETT...PETROLIA...IOLA AIRPORT AND PIQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3770 9553 3773 9553 3773 9559
3777 9566 3804 9566 3804 9509
TIME...MOT...LOC 1348Z 270DEG 50KT 3786 9531
HAIL...1.00IN
WIND...60MPH
$$
SMITH119
WWUS53 KICT 141357
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT TUE JUL 14 2015
KSC207-141407-
/O.CAN.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-
857 AM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1357Z 280DEG 53KT 3801 9529 3776 9525
$$
KSC001-133-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
ALLEN KS-NEOSHO KS-
857 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR ALLEN AND NORTHEASTERN NEOSHO COUNTIES...
AT 857 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF LONE ELM TO 10 MILES EAST OF
HUMBOLDT...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...ERIE...ST. PAUL...LA HARPE...GAS...MORAN...
SAVONBURG...ELSMORE...STARK...MILDRED...BASSETT AND IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1357Z 280DEG 53KT 3801 9529 3776 9525
HAIL...1.00IN
WIND...60MPH
$$
SMITH166
WWUS53 KICT 141414
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 AM CDT TUE JUL 14 2015
KSC001-133-141424-
/O.EXP.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
ALLEN KS-NEOSHO KS-
914 AM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN AND NORTHEASTERN NEOSHO
COUNTIES WILL EXPIRE AT 915 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1412Z 285DEG 57KT 3801 9529 3776 9525
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:42 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 14, 6:42 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 AM CDT TUE JUL 14 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 339 AM CDT TUE JUL 14 2015 MID LEVEL ISENTROPIC LIFT HAS LED TO THE PESKY CONVECTIVE COMPLEX OVER WRN KS HOLDING TOGETHER AS IT PUSHES INTO CENTRAL KS EARLY THIS MORNING. THINK SOME OF THIS CONVECTION IN CENTRAL WILL LINGER UNTIL A LITTLE AFTER SUNRISE UNTIL MAIN MOISTURE TRANSPORT AND LIFT BEGINS TO WANE...SO WILL GO WITH LIKELY POPS IN CENTRAL KS FOR THIS CHANCE. A RATHER MESSY SYNOPTIC PATTERN THIS MORNING...AS OUTFLOW BOUNDARIES FROM LAST NIGHTS STORMS ARE MAKING IT DIFFICULT TO FIND THE MAIN SYNOPTIC FRONT...WITH ABOVE COMPLEX RIDING CLOSE TO THE MAIN SYNOPTIC FRONT. MESOANALYSIS SUGGESTS THE MAIN SURFACE FRONT IS LOCATED ACROSS CENTRAL KS...WITH SURFACE DEWPOINTS SOUTH OF THE BOUNDARY STILL IN THE LOWER TO MIDDLE 70S ACROSS SOUTHERN KANSAS. AS THE CONVECTIVE SYSTEM IN CENTRAL KS SLOWLY DIMINISHES. THE MAIN CONCERN FOR THE DAYLIGHT HOURS WILL BE THE CONTINUED VERY WARM AND MUGGY CONDITIONS ACROSS MOST OF THE SOUTHERN HALF OF KS. PREVIOUS SHIFTS HAVE ALREADY HOISTED AN EXCESSIVE HEAT WARNING FOR MOST SOUTHERN KS AND PORTIONS OF CENTRAL KS....WHERE THE COMBINATION OF THE VERY WARM TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER 90S WILL AGAIN LEAD TO HEAT INDICES IN THE 104-108 RANGE. STILL THINK THIS LOOKS REASONABLE...WITH THE COMBINED EFFECTS OF MULTIPLE DAYS OF MUGGY CONDITIONS LEADING TO HEAT RELATED ISSUES ACROSS THE AREA. LOTS OF UNCERTAINTY ON WHERE THE ACTUAL SYNOPTIC FRONT WILL BE LOCATED THIS AFTERNOON...WHICH WILL DIRECTLY AFFECT WHERE THE HIGHEST SURFACE DEWPOINTS AND THUS HIGHEST HEAT INDICES WILL BE LOCATED. A LITTLE CONCERNED THAT CENTRAL KS WILL FALL A LITTLE SHORT OF THE 105 HEAT INDEX VALUES...BUT HEAT INDICIES OF 100 TO 105 COMBINED FROM THE PREVIOUS FEW DAYS SUGGEST KEEPING KSLN IN THE EXCESSIVE HEAT WARNING FOR NOW. THE SURFACE LOW SITUATED ACROSS SW KS WITH THE QUASI-STATIONARY BOUNDARY ACROSS PORTIONS OF CENTRAL KS...WILL LEAD TO A TRIPLE POINT SETTING UP FOR AREAS IN CENTRAL KS TO THE WEST OF I-135 THIS AFTERNOON. EXPECT VERY HIGH VALUES OF INSTABILITY (SBCAPE OF 4000- 5000 J/KG) TO AGAIN POOL JUST TO THE SOUTH OF THE BOUNDARY...NEAR THE TRIPLE POINT. ALSO BULK SHEAR AROUND 30 KTS WOULD AGAIN SUGGEST A SEVERE STORM CHANCE THIS AFTERNOON...AS CONVECTIVE TEMPS ARE REACHED...GIVEN THIS VERY UNSTABLE AIRMASS. CONVERGENCE AGAIN IS LACKING FOR NUMEROUS SEVERE STORMS TO DEVELOP...BUT THINK ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERN. THINK ANY VERTICAL STRETCHING ALONG THE QUASI-STATIONARY BOUNDARY WILL STAY TO THE WEST OF THE FORECAST AREA...KEEPING ANY WEAK TORNADO CHANCE OVER WRN KS. A FAIRLY STRONG SHORTWAVE LOOKS TO COME OUT OF THE SRN ROCKIES AND LIFT NE ACROSS WRN KS LATE THIS EVENING AND TONIGHT. THINK THIS SHORTWAVE WILL LEAD TO THE CONVECTION TO THE WEST OF THE FORECAST AREA GROWING UPSCALE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) OVER WRN KS TONIGHT...AS THE LOW LEVEL JET AND MOISTURE TRANSPORT INCREASES. THINK THIS MCS WILL PROPAGATE TO THE EAST-NORTHEAST INTO PORTIONS OF CENTRAL KS LATE TONIGHT OR EARLY WED MORNING...SO WILL INCREASE POPS IN CENTRAL KS FOR THIS CHANCE. WED: THINK SOME CONVECTION WILL LINGER ACROSS MOST CENTRAL KS FOR WED MORNING...WITH POSSIBLY SOME OF THIS CONVECTION PROPAGATING INTO SOUTHERN KS AS WELL. SO WILL KEEP POPS GOING FOR WED MORNING. EXPECT A GENERAL INCREASE IN THE MID LEVEL RIDGE ACROSS THE SRN PLAINS FOR WED AFTERNOON...WHICH WILL PUSH THE MAIN SYNOPTIC FRONT BACK TO THE NORTH. COULD STILL SEE SOME DIURNALLY DRIVEN CONVECTION AGAIN ACROSS CENTRAL KS FOR WED AFTERNOON/EVENING...AS WHERE THE QUASI-STATIONARY FRONT WILL BE LOCATED IS UNCERTAIN. THE PATTERN WILL REMAIN SIMILAR FOR THU AS WELL...WITH ABOVE NORMAL TEMPS IN THE MID-UPPER 90S WITH THE BOUNDARY AGAIN LOCATED IN CENTRAL KS. COULD SEE ANOTHER ROUND OF DIURNAL CONVECTION AGAIN ON THU AFTERNOON/EVENING BUT THINK WILL EXPAND THE POPS FURTHER SOUTH FOR THU NIGHT...AS MODELS SUGGEST ANOTHER IMPULSE WILL PUSH ACROSS THE AREA THU NIGHT...WITH A GENERAL INCREASE IN CONVECTIVE COVERAGE. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 339 AM CDT TUE JUL 14 2015 THE MID LEVEL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE SOUTHERN PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL ALLOW THE WARM LOW/MID LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL PLAINS STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES. CHANCE FOR AN DIURNAL STORM CHANCES WILL REMAIN CONFINED TO CENTRAL KS...BUT CONFIDENCE IN THOSE OCCURRING RIGHT NOW ARE LOW. BETTER STORM CHANCES FOR STORMS MAY ARRIVE TOWARD THE END OF THE PERIOD AS ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN HOW FAR SOUTH THE FRONT PROPAGATES REMAINS LOW. KETCHAM && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 642 AM CDT TUE JUL 14 2015 THE MAIN FORECAST CONCERN IN THE SHORT TERM IS THE THUNDERSTORMS THAT ARE ONGOING ACROSS CENTRAL AND MOVING INTO EAST CENTRAL KANSAS. THIS IS CURRENTLY IMPACTING KSLN. THE OUTFLOW BOUNDARIES FROM THE CURRENT AND OVERNIGHT STORMS HAVE CAUSED VARIED WIND DIRECTIONS...BUT MAINLY NORTHERLY WINDS ACROSS THE AREA. EXPECT THE MAIN SYNOPTIC WINDS TO RETURN...BECOMING EASTERLY BY MID- MORNING. KCNU AND KICT AND POSSIBLY KHUT WILL SEE A RETURN TO SOUTHEASTERLY WINDS AS THE BOUNDARY LIFTS BACK NORTH. KRSL/KSLN SHOULD REMAIN WITH EASTERLY WINDS THROUGH THE PERIOD. THUNDERSTORMS MAY IMPACT KRSL/KSLN/KHUT AGAIN TONIGHT...BUT CONFIDENCE ON TIMING/LOCATION IS LOW SO HAVE LEFT THE MENTION OUT AT THIS TIME. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 98 74 96 75 / 20 20 20 10 HUTCHINSON 98 73 96 75 / 30 50 30 10 NEWTON 95 73 94 74 / 30 40 20 10 ELDORADO 95 74 94 75 / 20 20 20 10 WINFIELD-KWLD 98 75 96 75 / 10 20 10 10 RUSSELL 96 71 95 71 / 30 60 40 50 GREAT BEND 96 71 96 71 / 30 50 30 40 SALINA 97 74 95 74 / 30 50 30 40 MCPHERSON 96 73 95 74 / 30 50 30 20 COFFEYVILLE 96 75 94 74 / 10 20 10 10 CHANUTE 94 75 93 74 / 10 20 10 10 IOLA 93 75 93 74 / 10 30 10 10 PARSONS-KPPF 95 75 93 74 / 10 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ049- 051>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 14, 5:34 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 534 AM CDT TUE JUL 14 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 534 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS MORNING... PRIMARILY ACROSS CENTRAL KANSAS...WHERE BOTH SMALL HAIL AND 40 TO 50 MPH GUSTS MAY OCCUR. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE LOWLAND FLOODING. HOT AND HUMID WEATHER WILL PERSIST ACROSS MOST AREAS TODAY. AFTERNOON HEAT INDICES FROM 105 TO 110 ARE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS THIS AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 TO 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES FROM 100 TO 103 ARE POSSIBLE OVER SOUTHEAST KANSAS WEDNESDAY AFTERNOON...WHILE HEAT INDICES FROM 100 TO 104 ARE LIKELY ACROSS MOST AREAS EACH AFTERNOON AND EARLY EVENING FROM THURSDAY THROUGH SUNDAY. HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK...MAINLY FROM LATE IN THE AFTERNOON THRU LATE AT NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SEVERAL THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
In the hours before
Special weather statement, Jul 14, 2:54 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT TUE JUL 14 2015
KSZ050-140830-
RICE KS-
254 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LYONS...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...LITTLE RIVER...CHASE...BUSHTON...GENESEO...
ALDEN...RAYMOND...FREDERICK AND SILICA.
LAT...LON 3852 9792 3839 9792 3829 9793 3817 9811
3817 9847 3852 9848
TIME...MOT...LOC 0753Z 244DEG 22KT 3833 9827
BILLINGS WRIGHTSpecial weather statement, Jul 14, 3:32 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE JUL 14 2015 KSZ050-051-140900- MCPHERSON KS-RICE KS- 332 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... RICE COUNTY IN CENTRAL KANSAS... * UNTIL 400 AM CDT * AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS RICE AND WESTERN MCPHERSON COUNTY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LYONS...STERLING...INMAN...LITTLE RIVER...CHASE...BUSHTON... GENESEO...ALDEN...WINDOM...RAYMOND...FREDERICK AND SILICA. LAT...LON 3853 9773 3817 9769 3817 9847 3852 9848 TIME...MOT...LOC 0828Z 268DEG 23KT 3842 9829 BILLINGS WRIGHT
Special weather statement, Jul 14, 3:45 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT TUE JUL 14 2015 KSZ048-140915- ELLSWORTH KS- 345 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 415 AM CDT * AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR LORRAINE... OR 10 MILES SOUTHWEST OF KANOPOLIS...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...GENESEO...LORRAINE AND ELLSWORTH AIRPORT. LAT...LON 3877 9823 3852 9800 3852 9832 3863 9843 TIME...MOT...LOC 0841Z 234DEG 4KT 3856 9824 BILLINGS WRIGHT
Special weather statement, Jul 14, 4:45 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 AM CDT TUE JUL 14 2015
KSZ048-141015-
ELLSWORTH KS-
445 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 515 AM CDT
* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER KANOPOLIS...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...KANOPOLIS...KANOPOLIS STATE PARK AND KANOPOLIS LAKE.
LAT...LON 3868 9793 3859 9810 3872 9825 3887 9810
3887 9793
TIME...MOT...LOC 0944Z 227DEG 14KT 3871 9811
BILLINGS WRIGHTSpecial weather statement, Jul 14, 5:06 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT TUE JUL 14 2015
KSZ033-048-049-141030-
SALINE KS-ELLSWORTH KS-LINCOLN KS-
506 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 530 AM CDT
* AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES SOUTHWEST
OF TESCOTT...OR 15 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...BEVERLY...GLENDALE AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3896 9793 3896 9757 3895 9756 3868 9792
3891 9819 3915 9793
TIME...MOT...LOC 1003Z 227DEG 14KT 3891 9793
BILLINGS WRIGHTSpecial weather statement, Jul 14, 6:10 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 AM CDT TUE JUL 14 2015 KSZ052-068-069-141145- HARVEY KS-MARION KS-BUTLER KS- 610 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 AM CDT * AT 606 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ELBING...OR 6 MILES NORTH OF WHITEWATER...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PEABODY...WHITEWATER...POTWIN...WALTON...ELBING...BURNS AND NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3794 9728 3818 9732 3821 9687 3787 9685 TIME...MOT...LOC 1106Z 268DEG 33KT 3806 9715 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 33 min |
| Jul 13, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| Jul 13, 8:47 PM CDT | Areal Flood Warning | ICT | Reno | 14 hr |
| Jul 13, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 38 min |
| Jul 13, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 48 min |
| Jul 13, 10:14 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jul 14, 2:20 AM CDT | Special Weather Statement | ICT | Barton | 25 min |
| Jul 14, 2:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 30 min |
| Jul 14, 2:54 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jul 14, 3:05 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 25 min |
| Jul 14, 3:32 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jul 14, 3:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 4:10 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jul 14, 4:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 5:06 AM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Jul 14, 5:54 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 5 hr |
| Jul 14, 6:10 AM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 14, 6:28 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 32 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 30 min |
| Jul 14, 7:27 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jul 14, 7:52 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 23 min |
| Jul 14, 9:08 AM CDT | Special Weather Statement | ICT | Greenwood | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.